Colorado, 2025Hail and Damaging Winds in Colorado, July 7, 2025
July 7, 2025 · NWS GLD · 9 events in 1 county or zone
Thunderstorms developed across eastern Colorado during the afternoon of the 7th leading to hail and severe winds across Yuma county. Quarter size hail was reported around Yuma and wind gust of 77 mph was recorded at the Wray Airport.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $135,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across eastern Colorado during the afternoon of the 7th leading to hail and severe winds across Yuma county. Quarter size hail was reported around Yuma and wind gust of 77 mph was recorded at the Wray Airport. Thunderstorm winds blew down many power poles in the northern part of Yuma County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 7, 11:47 AM MST, 3 hours 43 minutes earlier. Its key messages:
- Severe thunderstorms remain possible during the late afternoon and evening hours Monday.
- Remaining mild throughout with highs around the low 90s.
Area forecast discussion, Jul 7, 11:47 AM MST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1247 PM MDT Mon Jul 7 2025
.KEY MESSAGES...
- Severe thunderstorms remain possible during the late afternoon
and evening hours Monday.
- Remaining mild throughout with highs around the low 90s.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 1220 PM MDT Mon Jul 7 2025
This afternoon and evening, scattered to numerous storms are
expected to develop in our westernmost areas around the 3-6pm
MT timeframe and progress eastward throughout the evening hours.
Conditions will be favorable for severe weather, and we are
outlooked in an Enhanced Risk for Severe Weather (level 3 out of
5) for our area, especially for our northwestern counties. The
main threats will change as we go through the event. For this
afternoon and early evening (3-6pm MT) for our westernmost
areas, all modes of severe weather will be possible (large hail,
severe winds, and a tornado cannot be ruled out). It is worth
noting that we have the greatest confidence in the severe wind
threat. The hail threat and tornado risk are quite conditional
and will depend on the wind direction and moisture availability
among other factors.
As these scattered to numerous storms progress eastward toward
our central and eastern areas, they will merge and form into a
line, per the latest model guidance. Once this occurs, generally
around 6-9pm MT and later, the primary weather hazard will be
the straight line wind threat. Generally, as it progresses
eastward through our central and eastern areas tonight, there is
the potential for 60-75mph winds associated with these storms.
Some of the model guidance has been trending toward trying to
weaken the system as it moves eastward while other models keep
it strong through the area. Looking at the model soundings, with
plenty of CAPE, shear, moisture, etc, it seems reasonable that
the system would maintain strength as it progresses through the
area or at the very least, would not weaken as much as some of
the models indicate. But subtle mesoscale differences could
play a major role in the development and overall strength of
this system, so we will be monitoring closely through the
evening hours for changes.
Additionally, we are outlooked in a Marginal Risk of
Heavy Rainfall for our area. This risk will mainly be during the
3-6pm timeframe for our westernmost areas as those scattered to
numerous storms develop, since they will have a slower storm
motion. Once the system forms a line, it will be a lot more
progressive, and so the heavy rainfall risk will be decreased.
Generally, we are expecting 1 inch or less of rainfall from
this system.
Overall, severe weather is expected this afternoon and evening.
The greatest threat will be for damaging winds 60-75 mph, but
large hail and a tornado or two cannot be ruled out, especially
for the northwesternmost areas. Stay weather aware this evening
and have multiple ways to receive warnings, even if you will be
asleep! MSW
&&
.LONG TERM /TUESDAY THROUGH MONDAY/...
Issued at 1220 PM MDT Mon Jul 7 2025
Generally, weak ridging will persist over the area for the long
term forecast Tuesday through the weekend. As a result, there
will be the potential for some isolated to scattered storms
daily in the afternoon and evening hours through the week and
weekend. The best location for these storms would be mainly for
our western half of the area, but everywhere could see storms
daily. Generally, there is still some uncertainty as to the
severity of these storms. At least for Tuesday, we are outlooked
in a Marginal Risk for Severe Weather, so a few of these storms
could be severe with the main risks being winds greater than
60mph and large hail tomorrow. Beyond tomorrow, the storms look
to be primarily sub-severe, but we will continue to monitor for
changes. Temperatures will be a bit warmer as we go toward the
end of the workweek. Highs will be in the mid to upper 90s
across the area, so be sure to stay hydrated and take frequent
breaks if you will be spending time outdoors! MSW
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1107 AM MDT Mon Jul 7 2025
VFR conditions prevail at all area airports. Conditions will
drop to MVFR for a few hours at times this evening as a line of
storms moves through the area. TEMPO groups are in the forecast
to reflect these conditions at both airports. Conditions will
improve to VFR late tonight / early tomorrow once the system
moves through the area. Wind shifts greater than 30 degrees are
expected throughout the forecast at both airports. At GLD, some
wind shear of 60kts will be expected for 1-2 hours as these
storms progress through the area generally around 7-9pm MT. MSW
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.
&&
SHORT TERM...Williams
LONG TERM...Williams
AVIATION...Williams
Hazardous weather outlook, Jul 7, 9:56 AM MST, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1056 AM MDT Mon Jul 7 2025
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081700-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1056 AM MDT Mon Jul 7 2025 /1156 AM CDT Mon Jul 7 2025/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...TODAY AND TONIGHT...
Another round of severe thunderstorms is expected across the Tri
State area this afternoon and evening. A cluster or broken line of
storms will develop in northeast Colorado by late in the afternoon
and move east through the remainder of the area this evening.
Initial storms will be capable of producing large hail, damaging
winds and perhaps a tornado during the early evening hours, then
transitioning to a large scale wind threat with winds 60-75 miles per
hour expected later this evening as they move through the remainder
of the area.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
There is a marginal risk for severe thunderstorms on Tuesday in
northeast Colorado and adjacent areas of northwest Kansas. Wind will
be the main hazard with a lower risk for hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
In the hours before
Local storm report, Jul 7, 3:18 PM MST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
418 PM MDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Tstm Wnd Gst 17 N Flagler 39.53N 103.02W
07/07/2025 M54 MPH Kit Carson CO Mesonet
Mesonet station EW7003 17 N Flagler.
&&
TriggThunderstorm Wind, Yuma
- When
- July 7, 3:30 PM MST
- Where
- Yuma County, 7.6 mi N of Yuma
- Measured
- 104 kt (120 mph) estimated gust
- Property damage
- $135,000
- Reported by
- Emergency Manager
- Coordinates
- 40.230, -102.720
The Emergency Manager reported 8 or 9 power poles down between County Road 45 and County Road 47. Highway 59 southbound was also closed in that area for restoration of the powerlines.
Hail, Yuma
- When
- July 7, 3:45 PM MST
- Where
- Yuma County, 0.53 mi W of Yuma
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.120, -102.730
Quarter size hail was reported in the town of Yuma by a trained spotter.
Hail, Yuma
- When
- July 7, 3:45 PM MST
- Where
- Yuma County, 6.2 mi NNW of Yuma
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.206, -102.755
The public reported a good variety of hail sizes with quarter estimated to be the largest.
Thunderstorm Wind, Yuma
- When
- July 7, 3:47 PM MST
- Where
- Yuma County, 1.44 mi NNE of Yuma
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.139, -102.710
The mesonet site KCOYUMA34 on WeatherUnderground reported the wind gust.
Thunderstorm Wind, Yuma
- When
- July 7, 3:53 PM MST
- Where
- Yuma County, 9.04 mi N of Schramm
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.230, -102.600
Weatherlink site RDM Cattle reported the wind gust.
Thunderstorm Wind, Yuma
- When
- July 7, 4:25 PM MST to 4:35 PM MST
- Where
- Yuma County, 0.53 mi W of Wray Muni Arpt
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.100, -102.240
The AWOS at the Wray Airport (K2V5) reported the wind gust. A 66 mph wind gust was also reported at 1735.
Thunderstorm Wind, Yuma
- When
- July 7, 4:26 PM MST
- Where
- Yuma County, 0.53 mi E of Wray
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 40.080, -102.220
A Spotter Network report of 60 mph wind gust via a handheld anemometer.
Thunderstorm Wind, Yuma
- When
- July 7, 4:27 PM MST
- Where
- Yuma County, 2.69 mi W of Wray
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.079, -102.281
The mesonet site KCOWray25 reported the wind gust.
Thunderstorm Wind, Yuma
- When
- July 7, 4:30 PM MST
- Where
- Yuma County, 3.69 mi NNE of Wray Muni Arpt
- Measured
- 104 kt (120 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.148, -102.200
Emergency Manager reports an unknown amount of broken power poles near County Road KK and County Road 41.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Alabama, July 7, 20251 death · 1 event
- Tornado and Damaging Winds in New York, July 7, 2025$3,000 · EF2 · 3 events
- Damaging Winds in New York, July 7, 2025$43,000 · 50 kt wind · 20 events
- Tornadoes and Hail in North Dakota, July 7, 2025EF1 · 18 events
- Tornadoes and Hail in Minnesota, July 7, 2025EF1 · 6 events
- Damaging Wind and Lightning Strike in South Carolina, July 7, 2025$26,000 · 2 events
- Damaging Winds in Pennsylvania, July 7, 2025$19,000 · 50 kt wind · 8 events
- Flash Flooding and Hail in Nebraska, July 7 to 8, 20253 in hail · 21 events
- Tornado and Damaging Winds in Ohio, July 7, 2025$20,000 · EF0 · 4 events
- Hail and Damaging Winds in South Dakota, July 7, 20252 in hail · 13 events
- Hail and Damaging Winds in Colorado, July 7, 20252.5 in hail · 10 events
- Flash Flooding and Damaging Winds in Texas, July 7 to 9, 202558 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275028, 1275026, 1275027, 1275029, 1275030, 1275031, 1275032, 1275033, 1277392.